Monday, October 3, 2011

2011 Superfest International Disability Film Festival showcase screening Oct. 22 in San Francisco

Superfest press release:

2011 Superfest International Disability Film Festival Showcase Screening Schedule

S.F. Main Library, 100 Larkin St. @ Grove, Latino/Hispanic Community Rm., Lower Level

This Superfest Showcase is presented in association with the Access Services of the San Francisco Public Library.

Saturday, October 22, 12 pm-5:00pm

12: 10 pm-12:30 pm
"Drona & Me" (19 min.) [NETHERLANDS] Achievement Award (Dutch w/ English Subtitles)
Producer: Joost Seelen. Director: Catherine van Campen.
The funny, serious, up and down world of two young brothers, focusing on Drona who has autism, and Arjun, who is his brother’s keeper. Drona plans to be a bus driver and he already knows all the local routes and schedules.

12:35 pm-1:30 pm
"Antoine" (52 min.) [CANADA] Merit Award (French w/ English Subtitles)
Producers: Laura Bari & Mila Aung-Thwin. Director: Laura Bari.
Antoine, a young, blind boy, takes us on his magical mystery tour, including his secret life as a detective. Other scenes show his progress in one of Montreal’s most inclusive kindergartens.

1:35 pm-1:40 pm
"Hannah" (5 min.) [U.K.] P.K. Walker Award (No Words)
Producer: Sergio Cruz. Director: Sergio Cruz.
A budding adolescent athlete/dancer leaves us all in her wake. This short film assaults our senses with the sights and sounds of furious practices underwater and on land, as Hannah prepares for international competition.

1:45 pm-2:05 pm
"Flying Anne" (20 min., pictured) [NETHERLANDS] Best of Festival Award (Dutch w/ English Subtitles)
Producer: Joost Seelen. Director: Catherine van Campen.
Anne has mastered school and flying, and is now tackling her Tourette tics. Balancing between childhood and adolescence, Anne is a whirlwind of intellect, talents, charm and beauty.

2:05-2:15 Break

2:15 pm-2:45 pm
"Rainman Goes to RocKwiz" (30 min.) [AUSTRALIA] Merit Award (English)
Producer: Amy Scully. Director: Russell Kilbey.
An autistic young man’s command of 1980’s rock-n-roll trivia earns him an invitation to compete on a popular TV game show—can he handle it? The trip from Sydney to Melbourne is a challenge as are the bright lights and chaos of the live show.

2:50 pm-2:55 pm
"Loud, Proud and Passionate!" (5 min.) [U.S.] Merit Award (English)
Producers: Susan Sygall & Mobility International U.S.A.. Directors: Dana Vion & Sky's the Limit Creative Services.
A lively, empowering music video short featuring 54 disabled women activists from 43 countries celebrating the achievements, pride, and solidarity of women with disabilities worldwide.

3:00 pm-4:15 pm
"Voices from El Sayed" (75 min.) [ISRAEL] Excellence Award (Arabic, Hebrew, Sign w/ English Subtitles)
Producer: Belfilms. Director: Oded Adomi Leshem.
Documentary explores lives of deaf and hearing siblings in a Bedouin tribe in the Negev desert, also focusing on cultural issues. This rural village with few services, is reported to have the highest incidence of deafness in the world—will 21st century technology be welcome or an intrusion?

4:20 pm-4:45 pm
"The Greatest Show on Earth" (24 min.) [U.K.] Excellence Award (English & BSL w/ English Subtitles)
Producer: Rosa Rogers. Director: Rosa Rogers.
Nana Twum-Danso, a young, deaf Briton, chases her dream of dancing in the world’s most demanding samba celebration: Carnival in Rio de Janeiro. She also takes time out to visit some local deaf children at school.

The Main Library is accessible to persons using wheelchairs. Films will be audio described and captioned. Film introductions will be ASL interpreted. Assistive listening devices will be available. Programs will be available in large print and braille. Please call 557-4557 (v) or 557-4433 (tty) or e-mail with questions or requests for other accommodations. Requesting accommodations by Friday, October 14th will help to ensure availability.

In order to assist the City’s efforts to accommodate persons with severe allergies, environmental illness, multiple chemical sensitivity or related disabilities, please avoid using perfumes or other chemical-based scented products.

All programs at the Library are free.

Culture Disability Talent (CDT)  

San Francisco Public Library